Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 33, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Dec 25, 2009, 3:08 AM CST for 27 counties in Kansas. It took effect at Dec 25, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 3:08 AM CST (09:08 UTC)
- In effect from
- Dec 25, 2009, 10:00 AM CST
- Expired
- Dec 25, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 250908 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 308 AM CST FRI DEC 25 2009 ...STRONG NORTHWEST WINDS EXPECTED AGAIN TODAY... .A GREAT PLAINS STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS WESTERN KANSAS LATE THIS MORNING THROUGH THIS EVENING. KSZ030-031-043>046-061>066-074>081-084>090-251715- /O.NEW.KDDC.WI.Y.0033.091225T1600Z-091226T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 308 AM CST FRI DEC 25 2009 /208 AM MST FRI DEC 25 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * WIND ADVISORY FROM 10 AM CST TO 6 PM CST FRIDAY. * WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 45 MPH. * DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
2 follow-up statements
000 WWUS73 KDDC 251714 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CST FRI DEC 25 2009 ...STRONG NORTHWEST WINDS AGAIN TODAY... .A GREAT PLAINS STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS WESTERN KANSAS THROUGH THIS EVENING. KSZ030-031-043>046-061>066-074>081-084>090-260000- /O.CON.KDDC.WI.Y.0033.000000T0000Z-091226T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1114 AM CST FRI DEC 25 2009 /1014 AM MST FRI DEC 25 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 45 MPH. * DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
000 WWUS73 KDDC 260002 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 602 PM CST FRI DEC 25 2009 ...WIND SPPEDS ARE GOING DOWN... .AS ARCTIC AIR SETTLES IN FROM THE NORTH, THE PRESSURE GRADIENT AT THE SURFACE WILL SLACKEN. WINDS HAVE FELL BELOW WIND ADVISORY CRITERIA AND WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE NIGHT. KSZ030-031-043>046-061>066-074>081-084>090-260115- /O.EXP.KDDC.WI.Y.0033.000000T0000Z-091226T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 602 PM CST FRI DEC 25 2009 /502 PM MST FRI DEC 25 2009/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. * WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL REMAIN BELOW ADVISORY LEVEL THE REST OF THE NIGHT. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:20 PM CST, 11 hours 48 minutes earlier.
Area forecast discussion, Dec 24, 3:20 PM CST, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CST THU DEC 24 2009 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE WINDS AND TEMPERATURES INTO SATURDAY. UPPER TROUGH WILL MOVE THROUGH TONIGHT BRINGING CLEARING SKIES FROM WEST TO EAST. A COLD UPPER LOW IN THE NORTHERN BRANCH WILL DROP SOUTH FROM THE DAKOTAS AND ACROSS WESTERN KANSAS ON FRIDAY BRINGING INCREASING CLOUDS AND A FEW FLURRIES. UPPER LEVEL WAVES WITH SOME CLOUDS WILL CONTINUE TO SPREAD AROUND A LARGE UPPER LOW INTO WESTERN KANSAS INTO SATURDAY WITH A FEW FLURRIES MAINLY NORTH. COLD ARCTIC AIR IS PLUNGING INTO SOUTHWESTERN KANSAS TODAY WITH 850MB TEMPS BELOW -12C. STRONG WINDS SHOULD CONTINUE UNTIL AROUND 6 PM SO WILL CONTINUE WITH THE CURRENT WIND ADVISORY. WIND CHILLS MAY ALSO REACH NEAR WIND CHILL ADVISORY CRITERIA FOR A FEW HOURS FRIDAY MORNING OF NEAR 15 BELOW ZERO FROM DODGE CITY AND NORTH. FOR TONIGHT LOOK FOR CLEARING SKIES WITH STRONG NORTH WINDS OF 30 TO 45 MPH DECREASING TO 20 TO 25 MPH. LOWS IN THE DRY AND COLD ARCTIC AIRMASS SHOULD BE IN THE SINGLE DIGITS EXCEPT IN THE LOW TEENS FAR SOUTHEAST. ON FRIDAY LOOK FOR INCREASING CLOUDINESS WITH WINDS AGAIN INCREASING TO NEAR ADVISORY CRITERIA IN THE NORTH AND EAST. HIGH TEMPERATURES MAY ONLY REACH THE UPPER TEENS TO LOWER 20S WITH 850MB TEMPS AROUND -12C AND THICKENING CLOUDS IN THE AFTERNOON. MAV GUIDANCE TEMPS LOOK WAY TOO WARM IN THE LOW TO MID 30S. ON FRIDAY NIGHT LOOK FOR CLOUDY TO MOSTLY CLOUDY SKIES WITH LOWS NOT AS COLD AND IN THE 10 TO 15 DEGREE RANGE. FOR SATURDAY LOOK FOR CLOUDY TO MOSTLY CLOUDY SKIES WITH HIGHS MODERATING INTO THE MID TO UPPER 20S. THESE TEMPS ARE STILL COLDER THAN CURRENT GUIDANCE. NORTHWEST WINDS COULD BE STRONG IN THE NORTH WITH A TIGHT 850MB GRADIENT. DAYS 3-7... MODELS CONTINUE TO STRUGGLE WITH TRACK AND STRENGTH OF OUR NEXT ERN PACIFIC SYSTEM AS IT CROSSES THE SW CONUS EARLY NEXT WEEK. WHAT ALL THE MODELS DO AGREE UPON IS THAT THIS SYSTEM WILL WEAKEN AS IT CROSSES INTO THE SOUTHERN PLAINS TOWARDS MID WEEK WITH WRN KS PROGGED TO BE NEAR THE LEFT ENTRANCE REGION OF A 25H JET STREAK LATE TUE-EARLY WED. AS A RESULT THE UPPER LVL DYNAMICS NOT OVERLY IMPRESSIVE WITH THIS NEXT SYSTEM AS IT MOVES OUT INTO THE PLAINS TUE/WED. ALSO IF THE GENERAL TREND OF THE GFS AND ECMWF IS TRUE THEN THIS NEXT SYSTEM SHOULD STAY WELL SOUTH OF THE AREA MID WEEK SO AT THIS TIME AM NOT ANTICIPATING MUCH IN THE WAY OF SIGNIFICANT SNOWFALL AMOUNTS OVER SW KS...IF ANY SNOW DOES DEVELOP NEXT WEEK. RIGHT NOW AM NOT COMPLETELY ABLE TO RULE OUT SOME LT SN/FLURRIES LATE TUESDAY OR WEDNESDAY. AS FOR TEMPERATURES NEXT WEEK THE INITIAL PLAN WILL BE TO FOLLOW THE MEAN TREND OF THE 9-85H. THIS WOULD SUPPORT THAT HIGHS BE A FEW DEGREES WARMER THAN THE PREVIOUS FORECAST...ESPECIALLY IF THE ECMWF VERIFIES MON AND TUES. && AVIATION... STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BUT SHOULD BEGIN TO SUBSIDE AROUND, OR SHORTLY AFTER SUNSET. ALTHOUGH WINDS WILL SUBSIDE EARLY TONIGHT THEY STILL SHOULD REMAIN IN THE 15-20KT RANGE OVERNIGHT. SAT LOOP ALREADY SHOWING CLEARING SKIES IN PORTIONS OF WRN KS. THE NAM SEEMS TO HAVE A DECENT HANDLE WITH THIS AND IT ALSO INDICATES THIS CLEARING TREND WILL CONTINUE THROUGH THE REMAINDER OF THE DAY. AS A RESULT LOOK FOR VFR CONDITIONS OVER THE NEXT 24HRS. && .PRELIMINARY POINT TEMPS/POPS... DDC 7 20 13 27 / 0 10 10 0 GCK 6 19 11 27 / 0 10 10 0 EHA 9 24 15 30 / 0 0 0 0 LBL 8 23 13 30 / 0 0 0 0 HYS 6 19 12 24 / 0 10 10 10 P28 13 24 15 28 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>081-084>090. && FN06/18
Hazardous weather outlook, Dec 24, 3:28 PM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CST THU DEC 24 2009 KSZ030-031-043>046-061>066-074>081-084>090-252130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 328 PM CST THU DEC 24 2009 /228 PM MST THU DEC 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT WIND CHILLS READINGS COULD DIP TO NEAR 15 BELOW ZERO FROM SAINT JOHN TO DODGE CITY AND GARDEN CITY AND NORTH FOR A FEW HOURS TOWARDS DAWN FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.